Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
An Elderly Woman with Anti-neutrophil Antibody-positive Agranulocytosis Who Responded to High-dose Intravenous Methylprednisolone
Shiro KohHideo KohYuki KuboMaiko KurodaMitsutaka NishimotoTakuro YoshimuraYasuhiro NakashimaTakahiko NakaneHirohisa NakamaeMasahiko OhsawaMasayuki Hino
Author information
JOURNALS OPEN ACCESS

2017 Volume 56 Issue 16 Pages 2199-2203

Details
Abstract

Although anti-neutrophil antibodies (ANAs) often exist and immunoreaction may be involved in agranulocytosis, few reports have so far described ANA-positive cases of agranulocytosis with an unknown etiology. We herein describe the case of a 69-year-old woman who presented with ANA-positive agranulocytosis. In this case, both the withdrawal of the drugs that had possibly caused neutropenia and the use of granulocyte-colony stimulating factor (G-CSF) were ineffective treatment measures. Approximately 2 weeks after the discontinuation of the suspected drugs, we initiated corticosteroid pulse therapy; the neutrophil count recovered by day 19 of steroid therapy. High-dose methylprednisolone therapy should thus be considered for patients demonstrating ANA-positive agranulocytosis with an unknown etiology that is refractory to G-CSF treatment.

Information related to the author
© 2017 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top